Hail, Laclede
- When
- April 25, 2:14 PM CST
- Where
- Laclede County, 0.55 mi E of Lebanon
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.680, -92.660
One storm produed nickel size hail in Lebanon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
One storm produed nickel size hail in Lebanon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 2:07 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT FRI APR 25 2008 .DISCUSSION... A COLD FRONT CONTINUES TO TRACK EAST THROUGH THE MISSOURI OZARKS ALONG WITH AN ASSOCIATED LINE OF THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN AS THE FRONT MOVES THROUGH THE AREA. SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... AS OF 2OZ...SURFACE COLD FRONT EXTENDS FROM NEAR IBERIA TO NEAR SEYMOUR TO NEAR BRANSON. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF THE FRONT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A STRONG CAP NEAR 800MB HAS GRADUALLY WEAKENED THIS AFTERNOON FROM THE HEATING OF THE DAY...LIFT FROM THE FRONT AND COOLING OF THE MID LEVELS AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE PLAINS. BEHIND THE FRONT...COOLER AND DRIER AIR WILL FILTER IN AS SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS. CLOUDS WILL BE ON THE DECREASE TONIGHT FROM WEST TO EAST WITH NAM SHOWING STRONG ISENTROPIC DOWNGLIDE IN THE 300 TO 305K LAYER. UPPER LEVEL TROUGH WILL TRACK INTO THE GREAT LAKES REGION SATURDAY WITH ANOTHER SURGE OF COLDER AIR HEADED FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ASSOCIATED FRONT WILL MOVE THROUGH SATURDAY NIGHT AND EARLY SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. RAINFALL LOOKS TO BE LIGHT WITH LIMITED MOISTURE AVAILABLE AFTER TODAYS FRONTAL PASSAGE. ANGLE LONG TERM (SUNDAY THROUGH FRIDAY)... SECONDARY UPPER LOW TO DUMBBELL AROUND MAIN CLOSED LOW ON SUNDAY KEEPING PRECIPITATION CHANGES ALIVE. SOME QUESTION CONCERNING AMOUNT OF INSTABILITY AS MID LEVELS ARE SLOWER TO COOL...HOWEVER GOOD NEWS IS THAT PRECIPITATION AMOUNTS LOOK TO BE LIMITED. MODERATE CONFIDENCE IN JUST HOW COLD REGION WILL DROP TO SUNDAY NIGHT. WRAP AROUND MOISTURE TO KEEP MEAN RH AT 50% OR GREATER AND WINDS TO REMAIN AT 5 TO 10 MPH AS CENTER OF SURFACE HIGH SLIDES JUST WEST OF CWA. HAVE DROPPED ALREADY COOL LOWS A DEGREE COLDER WITH LATER RUNS DETERMINING IF THIS WILL NEED TO BE TRENDED STILL COLDER...MAKING FROST IN VALLEYS AND SHELTERED AREAS A POSSIBILITY. CONFIDENCE IN THE LONG TERM ENHANCED BY RUN TO RUN CONSISTENCY OF ECMWF AND REMAINING DIFFERENCES WITH GFS DIMINISHING. REGION TO WITNESS SHORT LIVED RIDGING THROUGH MIDWEEK...THEN NEXT UPPER LOW DIGS DEEPLY INTO THE ROCKIES. LEE TROFING AND ASSOCIATED WARM ADVECTION TO LEAD TO RETURN OF THUNDERSTORM CHANCES LATE WEDNESDAY. WITH DIGGING UPPER CLOSED LOW AND LOWERING SURFACE PRESSURE OVER CENTRAL KS...HESITATE TO SAY IT THIS FAR IN ADVANCE BUT SYNOPTIC SETUP LOOKS FAVORABLE FOR SEVERE WEATHER ON THURSDAY OR FRIDAY. RUNNELS && .AVIATION... FOR THE 18Z TAF PACKAGE...COLD FRONT THAT EXTENDS FROM NEAR WARSAW TO NEOSHO WILL CONTINUE TO TRACK EAST TOWARDS SGF. THE FRONT IS EXPECTED TO ARRIVE AT SGF NEAR 19Z BRINGING A WIND SHIFT TO THE WEST AND NORTHWEST ALONG WITH TSRA AND REDUCED VISIBILITY. WITH THE FRONT EAST OF JLN...WILL ONLY CARRY VCSH WITH MVFR CEILINGS GRADUALLY RAISING THIS AFTERNOON. ANGLE/KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI APR 25 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 157 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: A LINE OF THUNDERSTORMS WILL FORM ALONG A COLD FRONT THAT WILL MOVE EAST ACROSS THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM NEAR VERSAILLES TO CASSVILLE. DISCUSSION: STRONG TO SEVERE STORMS WILL GRADUALLY DEVELOP THIS AFTERNOON ALONG A COLD FRONT AND SPREAD EAST ACROSS THE AREA. A STRONG CAP THAT HAS LIMITED THE DEVELOPMENT OF THUNDERSTORMS THIS MORNING WILL SLOWLY ERODE DUE TO THE HEATING OF THE DAY... FORCING FROM THE COLD FRONT AND COOLING TEMPERATURES ALOFT ASSOCIATED WITH AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION. THE STORMS WILL FORM LINE SEGMENTS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY IN AREAS THAT EXPERIENCE TRAINING OF STORMS. BEHIND THE FRONT...GUSTY WEST AND NORTHWEST WINDS UP TO 30 MPH WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND THE OSAGE PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL PUSH THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL BRING A CHANCE FOR SCATTERED THUNDERSTORMS. MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. MONDAY MORNING TEMPERATURES WILL LIKELY DROP INTO THE UPPER 30S...WITH VALLEYS AND LOW LYING AREAS DROPPING INTO THE MIDDLE 30S WITH PATCHY FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND AHEAD OF THE COLD FRONT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 143 PM CDT FRI APR 25 2008 MOZ068-069-079-080-251915- POLK MO-DALLAS MO-HICKORY MO-CAMDEN MO- 143 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HICKORY...EASTERN POLK... NORTHERN DALLAS AND WEST CENTRAL CAMDEN COUNTIES UNTIL 215 PM CDT... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BOLIVAR...MOVING NORTHEAST AT 41 MPH. PEOPLE IN EASTERN HICKORY...EASTERN POLK...NORTHERN DALLAS AND WESTERN CAMDEN COUNTIES...INCLUDING THE CITIES OF URBANA AND MACKS CREEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95322.